MAUDE Adverse Event Report: COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: purchasing.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a beacon tip torcon nb advantage angiographic catheter was pulled out of the packaging and the hub detached from the catheter.This event occurred prior to patient contact.No adverse events have been reported upon occurring.No section of the device was left inside the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d9.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 05nov2021.Another catheter was used to complete the procedure.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, a beacon tip torcon nb advantage angiographic catheter was pulled out of the packaging and the hub detached from the catheter.Another catheter was used to complete the procedure.This event occurred prior to patient contact.No adverse events have been reported.Investigation evaluation: a review of the complaint history, device history record, manufacturing instructions, and quality control procedures was conducted during the investigation.A visual inspection of the complaint device and personnel interview was also conducted.The complaint device was returned to cook in a prior-to-use condition.The strain relief and hub were separated from the catheter.Upon separating the strain relief from the hub, glue was confirmed to be present.Further analysis of the device, in collaboration with production, concluded that the amount of glue was sufficient, suggesting that the device was built to specification.A document-based investigation evaluation was performed.Two relevant nonconformances were noted; however, affected product was scrapped and not replaced.There are 100% inspections in place to capture the recorded nonconformance.There have been no additional complaints on the lot.The product ifu instructs to inspect the device and package to ensure there is no damage and instructs the user not to use the product if the catheter or packaging is damaged.The ifu cautions that the product should be stored in the original sealed foil package with required labeling.From the information provided upon review of the customer testimony, dmr, dhr, ifu, and inspection of the returned device, cook has concluded that the device was manufactured to specification.There is no evidence of nonconforming product in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.

Brand Name
BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12555040
Report Number1820334-2021-02258
Device Sequence Number4584148
Product Code DQO
UDI-Device Identifier00827002111936
UDI-Public(01)00827002111936(17)230806(10)14119276
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K173289
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/06/2023
Device Model NumberN/A
Device Catalogue NumberHNBR5.0-38-100-P-NS-TEGT
Device Lot Number14119276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer11/05/2021
01/17/2022
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date11/24/2021
02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown